Alert archive / Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 8, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at May 23, 2012, 7:53 PM EDT for 4 counties in Virginia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2012, 7:53 PM EDT (23:53 UTC)
- Expired
- May 23, 2012, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Manassas, VA, City of Manassas Park, VA, Fauquier County, VA, Prince William County, VA
The radar
The Sterling radar (KLWX), 24 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:43 PM EDT | FLASH FLOOD | 1 Wsw Calverton, VA | ROAD CLOSED AT RT 28 AND SOUTHEASTERN ALTERNATIVE SCHOOL NEAR CALVERTON... VA |
| May 23, 9:02 PM EDT | FLASH FLOOD | 4 N Independent Hill, VA | PORTION OF DUMFRIES RD CLOSED DUE TO HIGH WATER BETWEEN PURCELL RD AND HOADLY RD IN COLES VA AREA. |
| May 23, 9:27 PM EDT | FLASH FLOOD | 1 S Manassas, VA | WATER RESCUE AT LUCASVILLE RD AND HIDDEN SPRING DR IN THE BRENTSVILLE VA AREA |
| May 23, 9:33 PM EDT | FLASH FLOOD | 3 Nne Aden, VA | ROAD CLOSED AT INTERSECTION OF BRISTOW RD AND WRIGHT LN IN THE BRISTOW VA AREA DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545
WGUS51 KLWX 232353
FFWLWX
VAC061-153-683-685-240245-
/O.NEW.KLWX.FF.W.0008.120523T2353Z-120524T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
753 PM EDT WED MAY 23 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF MANASSAS IN NORTHERN VIRGINIA...
CITY OF MANASSAS PARK IN NORTHERN VIRGINIA...
CENTRAL PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA...
EAST CENTRAL FAUQUIER COUNTY IN NORTHERN VIRGINIA...
* UNTIL 1045 PM EDT
* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM SCATTERED HEAVY THUNDERSTORMS DEVELOPING OVER
EASTERN FAUQUIER COUNTY...CENTRAL PRINCE WILLIAM COUNTIES...AND THE
INDEPENDENT CITIES OF MANASSAS AND MANASSAS PARK AND MOVING
NORTHWEST AT 5 MPH.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE BULL RUN AND MANASSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3882 7750 3880 7749 3880 7746 3876 7742
3876 7739 3875 7740 3869 7734 3854 7769
3875 7776 3884 7752
$$
BAJ2 follow-up statements
455
WGUS71 KLWX 240027
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
827 PM EDT WED MAY 23 2012
VAC061-240036-
/O.CAN.KLWX.FF.W.0008.000000T0000Z-120524T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAUQUIER VA-
827 PM EDT WED MAY 23 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
FAUQUIER COUNTY...
LAT...LON 3882 7750 3880 7749 3880 7746 3876 7742
3876 7739 3868 7735 3866 7740 3860 7756
3878 7768 3884 7752
$$
VAC153-683-685-240245-
/O.CON.KLWX.FF.W.0008.000000T0000Z-120524T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF MANASSAS VA-CITY OF MANASSAS PARK VA-PRINCE WILLIAM VA-
827 PM EDT WED MAY 23 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
CENTRAL PRINCE WILLIAM...CITY OF MANASSAS PARK AND CITY OF MANASSAS
COUNTIES...
AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS VERY CAPABLE OF PRODUCING FLASH FLOODING.
THESE STORMS WERE LOCATED NEAR BULL RUN...OR NEAR MANASSAS...MOVING
NORTHWEST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENWICH AND GAINESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ABOUT ONE INCH IS POSSIBLE IN THE
WARNED AREA THROUGH 9:30PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3882 7750 3880 7749 3880 7746 3876 7742
3876 7739 3868 7735 3866 7740 3860 7756
3878 7768 3884 7752
$$
BAJ833
WGUS71 KLWX 240149
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
949 PM EDT WED MAY 23 2012
VAC153-683-685-240245-
/O.CON.KLWX.FF.W.0008.000000T0000Z-120524T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF MANASSAS VA-CITY OF MANASSAS PARK VA-PRINCE WILLIAM VA-
949 PM EDT WED MAY 23 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
CENTRAL PRINCE WILLIAM...CITY OF MANASSAS PARK AND CITY OF MANASSAS
COUNTIES...
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ONGOING FLASH
FLOODING...PARTICULARLY IN THE AREAS SOUTH OF MANASSAS.
LIGHT TO LOCALLY MODERATE SHOWERS WILL CONTINUE TO SLOWLY DIMINISH
THROUGH THE LATE EVENING ACROSS THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED ROADWAYS.
&&
LAT...LON 3882 7750 3880 7749 3880 7746 3876 7742
3876 7739 3868 7735 3866 7740 3860 7756
3878 7768 3884 7752
$$
BAJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:34 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 23, 3:34 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 334 PM EDT WED MAY 23 2012 .SYNOPSIS... LOW PRESSURE WILL PERSIST OVER THE MID ATLANTIC THROUGH THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FRIDAY THROUGH THE MEMORIAL DAY WEEKEND...BRINGING WELL ABOVE NORMAL TEMPERATURES. && .NEAR TERM /THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL VIRGINIA. THEY STARTED OVER THE BLUE RIDGE AND HAVE DRIFTED WEST OF INTERSTATE 81 FOR THE MOST PART. ANOTHER AREA OF STORMS HAS DEVELOPED FROM WESTMINSTER TO GERMANTOWN...AND RECENTLY JUST EAST OF LEESBURG. THE FOCUS AREA SEEMS TO BE ALONG THE SURFACE TROF AND THIS WILL PROBABLY LIFT NORTH AND WEST THROUGH THE LATE AFTERNOON. THE UPPER LEVEL LOW IS PROVIDING SOME DEFORMATION ALOFT AS IT SHIFTS INTO SOUTHERN VA. THE GROUND HAS BECOME INCREASINGLY SATURATED SO WE WILL WATCH FOR THE DEVELOPMENT OF PERSISTENT RAIN BANDS THROUGH THE EVENING. SO FAR 88D RADAR SHOWS SOME PRETTY GOOD RAIN RATES BUT THEY HAVE BEEN PULSING DOWN FAIRLY QUICKLY. THE HEAVY RAIN COULD CAUSE SOME QUICK PONDING OF WATER IN LOW LYING AREAS THROUGH THE EVENING. WE HAVE HELD OFF ISSUING A BROAD FLASH FLOOD WATCH AS OVERALL COVERAGE HAS BEEN SPOTTY. THE DEFORMATION AXIS MAY REMAIN OVER THE REGION THIS EVENING AND TONIGHT...CONTINUING STEADY RAINFALL. WHERE THE RAIN ENDS LATER TONIGHT AREAS OF FOG WILL BE POSSIBLE AS DEW POINTS REMAIN IN THE 60S. THERE SHOULD BE SOME INCREASE IN STABILITY THURSDAY AS THE UPPER LOW FILLS AND CONTINUES TO LIFT NORTH. BUT SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN AS THE MOISTURE IN THE ATMOSPHERE CONTINUES TO BE RECYCLED FOR ANOTHER DAY. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... SHOWER AND THUNDERSTORM COVERAGE WILL BECOME LESS THURSDAY NIGHT AS THE WEAKENING UPPER LOW/TROUGH SHIFTS NORTH OF THE FORECAST AREA. THE GFS HOLDS ADDITIONAL ENERGY BACK TO THE WEST OVERNIGHT INTO FRIDAY WHICH MAY AID IN ADDITIONAL ISOLATED TO SCATTERED DEVELOPMENT MAINLY OVER THE EAST INTO FRIDAY EVENING. A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL NOSE INTO THE FORECAST AREA FROM THE SOUTHWEST. THIS FEATURE WILL BRING RISING HEIGHTS AND MODERATING TEMPERATURES INTO THE MIDDLE 80S FRIDAY AFTERNOON AND SLIGHTLY MILDER OVERNIGHT LOWS FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL BUILD FURTHER NORTH OVER THE WEEKEND. TEMPERATURES WILL CONTINUE TO MODERATE THROUGH THE UPPER 80S AND POSSIBLY INTO THE LOWER 90S SATURDAY THROUGH MONDAY. THE HEAT...WHEN COMBINED WITH ADDED MOISTURE MAY CAUSE HEAT INDICES TO RISE INTO THE 95-100 DEGREE RANGE FOR THE HOLIDAY WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS THE REGION WILL REMAIN ON THE NORTHERN PERIPHERY OF THE RIDGE AXIS. ADDITIONAL AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MEMORIAL DAY. A COLD FRONT WILL APPROACH FROM THE WEST TUESDAY INTO WEDNESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR EXPECTED THIS AFTERNOON AND EVENING IN GENERAL BUT OCNL MVFR CIGS BKN030CB POSSIBLE IN ISOLD TS AT THE KIAD...KBWI AND KDCA TERMINALS. THE AIR MASS REMAINS UNSTABLE AND SCT TO OCNL -SHRA/-TS POSSIBLE UNTIL 01Z. CB TOPS TO FL350 AND VRB SFC WINDS G25KT ALSO POSSIBLE. VFR -SHRA BKN050 POSSIBLE OVERNIGHT. THERE IS THEN THE POTENTIAL FOR LOW STRATUS AND FOG DEVELOPMENT OVERNIGHT WITH POSSIBLE MVFR 3SM BR. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED THURSDAY WITH LESS COVERAGE ON FRIDAY AND SATURDAY. ANY STORM THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY OUTFLOW WINDS. HIGH PRESSURE BUILDS IN OVER THE HOLIDAY WEEKEND WITH MOSTLY VFR EXPECTED ALTHOUGH ISOLATED TO SCATTERED STORMS COULD STILL DEVELOP. && .MARINE... WITH LOPRES IN VICINITY...LGT SE WINDS WILL DOMINATE...THO SPEEDS TWD 15 KTS PSBL THIS EVE AS LLVL INCRS. NUM SHWRS/TSTMS XPCD THIS AFTN/EVE...WITH LOCALLY GUSTY WINDS. MORE TS PSBL THURSDAY. WINDS MAY BE GUSTY NEAR ANY SHOWERS OR THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE WATERS EACH AFTERNOON FROM FRIDAY THROUGH THE MEMORIAL DAY WEEKEND. ANY STORM THAT DOES DEVELOP COULD PRODUCE GUSTY OUTFLOW WINDS AND LOCALLY HEAVY RAINFALL. && .TIDES/COASTAL FLOODING... ANOMALIES RMN AROUND 0.5 FT ABV NRML...A MAGNITUDE THAT SHUD NOT BE SUFFICIENT TO INDUCE TIDAL INUNDATION TONIGHT OR THURSDAY. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...SDG NEAR TERM...SDG SHORT TERM...KRW LONG TERM...KRW AVIATION...SDG/KRW MARINE...SDG/KRW TIDES/COASTAL FLOODING...SDG
Hazardous weather outlook, May 23, 10:33 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1033 AM EDT WED MAY 23 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 241045- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1033 AM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT MORE RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING IN AREAS THAT HAVE RECEIVED HEAVY RAIN RECENTLY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT OUTLOOK: TEMPERATURES ABOVE 90 DEGREES WITH HEAT INDEX VALUES FROM 95 TO 100 ARE LIKELY THIS MEMORIAL DAY WEEKEND. TAKE CARE AND PREPARE FOR THE HEAT IF YOU PLAN TO ATTEND ONE OF THE NUMEROUS OUTDOOR EVENTS. DRINK PLENTY OF WATER AND DRESS IN LIGHTWEIGHT AND LOOSE FITTING CLOTHES. GET INTO THE SHADE WHEN POSSIBLE AND LIMIT PHYSICAL EXERTION. THIS IS ALSO A GOOD TIME TO MAKE SURE THOSE AIR CONDITIONERS ARE IN GOOD WORKING ORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE FORWARD ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-241045- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1033 AM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT MORE RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING IN AREAS THAT HAVE RECEIVED HEAVY RAIN RECENTLY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT OUTLOOK (EAST OF THE BLUE RIDGE): TEMPERATURES ABOVE 90 DEGREES WITH HEAT INDEX VALUES FROM 95 TO 100 ARE LIKELY THIS MEMORIAL DAY WEEKEND. TAKE CARE AND PREPARE FOR THE HEAT IF YOU PLAN TO ATTEND ONE OF THE NUMEROUS OUTDOOR EVENTS. DRINK PLENTY OF WATER AND DRESS IN LIGHTWEIGHT AND LOOSE FITTING CLOTHES. GET INTO THE SHADE WHEN POSSIBLE AND LIMIT PHYSICAL EXERTION. THIS IS ALSO A GOOD TIME TO MAKE SURE THOSE AIR CONDITIONERS ARE IN GOOD WORKING ORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE FORWARD ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 23, 6:59 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
659 PM EDT WED MAY 23 2012
VAZ030-040-501-232330-
RAPPAHANNOCK VA-WARREN VA-NORTHERN FAUQUIER VA-
659 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS TO AFFECT RAPPAHANNOCK...WARREN AND NORTHERN
FAUQUIER COUNTIES...
AT 658 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF FLINT HILL TO HUNTLY TO 2 MILES
NORTHWEST OF HALFWAY...MOVING NORTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE MARKHAM...LINDEN AND FRONT ROYAL.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3879 7823 3894 7818 3896 7800 3891 7769
3877 7805 3871 7812
TIME...MOT...LOC 2258Z 158DEG 14KT 3867 7811 3886 7810
3895 7778
BAJSpecial weather statement, May 23, 7:08 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 708 PM EDT WED MAY 23 2012 MDZ004-005-232345- FREDERICK MD-CARROLL MD- 708 PM EDT WED MAY 23 2012 ...STRONG THUNDERSTORMS TO AFFECT FREDERICK AND CARROLL COUNTIES... AT 708 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FINKSBURG TO 3 MILES SOUTHWEST OF WINFIELD... MOVING NORTHWEST AT 10 MPH. LOCATIONS IMPACTED INCLUDE WESTMINSTER AND MANCHESTER. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. && LAT...LON 3948 7688 3937 7710 3955 7733 3966 7689 TIME...MOT...LOC 2308Z 149DEG 7KT 3949 7688 3943 7710 BAJ
Special weather statement, May 23, 7:19 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 719 PM EDT WED MAY 23 2012 VAZ028-WVZ050-232345- HAMPSHIRE WV-FREDERICK VA- 719 PM EDT WED MAY 23 2012 ...STRONG THUNDERSTORM TO AFFECT NORTHERN HAMPSHIRE AND FAR NORTHWESTERN FREDERICK COUNTIES... AT 719 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TIMBER RIDGE...MOVING WEST AT 15 MPH. LOCATIONS IMPACTED INCLUDE SLANESVILLE AND HIGGINSVILLE. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3931 7876 3948 7871 3940 7831 3927 7834 TIME...MOT...LOC 2319Z 100DEG 13KT 3934 7841 BAJ
Special weather statement, May 23, 7:24 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 724 PM EDT WED MAY 23 2012 VAZ052-502-240000- SOUTHERN FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- 724 PM EDT WED MAY 23 2012 ...STRONG THUNDERSTORMS TO AFFECT SOUTHERN FAUQUIER AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES... AT 724 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDLAND TO 3 MILES NORTHEAST OF BRISTERSBURG... MOVING NORTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE CATLETT...CASANOVA...NOKESVILLE AND AUBURN. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3871 7777 3875 7755 3859 7753 3855 7776 TIME...MOT...LOC 2324Z 180DEG 7KT 3862 7775 3863 7758 BAJ
Special weather statement, May 23, 7:37 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 737 PM EDT WED MAY 23 2012 VAZ052-501-502-240000- NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA- PRINCE WILLIAM VA- 737 PM EDT WED MAY 23 2012 ...STRONG THUNDERSTORMS TO AFFECT FAUQUIER AND PRINCE WILLIAM COUNTIES... AT 737 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF OPAL TO 6 MILES EAST OF ADEN...MOVING NORTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE WARRENTON. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. && LAT...LON 3874 7790 3879 7754 3859 7752 3855 7782 TIME...MOT...LOC 2337Z 198DEG 5KT 3858 7786 3864 7742 BAJ
Special weather statement, May 23, 7:39 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
739 PM EDT WED MAY 23 2012
VAZ036-037-240015-
NELSON VA-ALBEMARLE VA-
739 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS TO AFFECT NELSON AND ALBEMARLE COUNTIES...
AT 739 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES EAST OF COBHAM TO GLENDOWER TO 6 MILES
SOUTHEAST OF SCHUYLER...MOVING NORTHWEST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE SCHUYLER AND CHARLOTTESVILLE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.
PENNY-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN BE EXPECTED
WITH THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE
BRANCHES. TAKE SHELTER UNTIL THE STORMS HAVE PASSED.
&&
LAT...LON 3776 7881 3797 7866 3816 7841 3810 7823
3779 7849 3777 7849 3775 7851 3776 7856
3774 7863 3772 7864 3768 7864 3767 7866
3769 7869 3767 7870
TIME...MOT...LOC 2339Z 140DEG 11KT 3806 7824 3785 7852
3774 7862
BAJThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:28 PM EDT | Flash Flood Warning | LWX | Page, Rockingham | 3 hr |
| May 22, 10:56 PM EDT | Special Weather Statement | LWX | Orange | 34 min |
| May 22, 11:00 PM EDT | Special Weather Statement | LWX | Clarke, Rappahannock, Warren | 30 min |
| May 23, 12:15 AM EDT | Special Weather Statement | LWX | City of Fredericksburg | 30 min |
| May 23, 12:29 AM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax | 61 min |
| May 23, 12:30 AM EDT | Special Weather Statement | LWX | Prince William, City of Manassas, City of Manassas Park | 60 min |
| May 23, 12:46 AM EDT | Flash Flood Warning | LWX | Fauquier, Prince William, City of Manassas, City of Manassas Park | 3 hr |
| May 23, 1:49 AM EDT | Special Weather Statement | LWX | Fairfax, City of Alexandria, City of Fairfax | 56 min |
| May 23, 4:07 AM EDT | Areal Flood Warning | LWX | Prince William, City of Manassas, City of Manassas Park | 6 hr |
| May 23, 4:04 PM EDT | Special Weather Statement | LWX | 26 min | |
| May 23, 4:32 PM EDT | Special Weather Statement | LWX | Loudoun | 28 min |
| May 23, 5:09 PM EDT | Special Weather Statement | LWX | Clarke | 36 min |
| May 23, 5:18 PM EDT | Special Weather Statement | LWX | Loudoun | 27 min |
| May 23, 5:24 PM EDT | Flash Flood Warning | LWX | Fairfax, Loudoun, Prince William | 96 min |
| May 23, 5:24 PM EDT | Special Weather Statement | LWX | City of Manassas | 36 min |
| May 23, 5:26 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 34 min |
| May 23, 5:50 PM EDT | Special Weather Statement | LWX | Loudoun | 25 min |
| May 23, 6:01 PM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax, City of Falls Church | 29 min |
| May 23, 6:10 PM EDT | Special Weather Statement | LWX | Rappahannock | 35 min |
| May 23, 6:33 PM EDT | Special Weather Statement | LWX | Frederick | 27 min |
| May 23, 6:59 PM EDT | Special Weather Statement | LWX | Fauquier | 31 min |
| May 23, 7:24 PM EDT | Special Weather Statement | LWX | Prince William | 36 min |
| May 23, 7:37 PM EDT | Special Weather Statement | LWX | Fauquier | 23 min |
| May 23, 7:39 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 36 min |
Nearby
Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.